Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 21, 2006, 1:45 PM MST for Cochise County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 1:45 PM MST (20:45 UTC)
- Expired
- Jun 21, 2006, 2:15 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 54 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2366 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 212045 FFWTWC AZC003-212215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 315 PM MST * AT 136 PM MST...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAINFALL WITH AMOUNTS IN EXCESS OF A HALF INCH IN A HALF HOUR. THIS STORM IS ALSO MOVING VERY SLOWLY WHICH WILL ALSO INCREASE THE THREAT FOR FLASH FLOODING. IN ADDITION...DOPPLER RADAR IS INDICATING THAT THE HEAVIEST RAINFALL ASSOCIATED WITH THIS STORM IS OCCURRING IN THE FOOTHILLS OF THE HUACHUCA MOUNTAINS AND WILL FLOW INTO THE CITY OF SIERRA VISTA. THIS STORM IS DRIFTING SLOWLY SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAMSEY CANYON PRESERVE...NICKSVILLE AND HEREFORD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3144 11039 3139 11015 3161 11016 3161 11040 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS75 KTWC 212107 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST WED JUN 21 2006 AZC003-212215- COCHISE AZ- 205 PM MST WED JUN 21 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR SOUTHWESTERN COCHISE COUNTY... AT 205 PM MST...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR SIERRA VISTA...MOVING EAST AT ONLY 5 MPH. SEVERAL REPORTS OF RAINFALL RATES OF ONE AN INCH PER HOUR OR GREATER HAVE BEEN RECEIVED FROM SIERRA VISTA. DOPPLER RADAR INDICATES THAT THE HEAVIEST RAIN HAS FALLEN ON THE EAST SLOPES OF THE HUACHUCA MOUNTAINS...WHICH MEANS HEAVY RUNOFF IS LIKELY TO BEGIN SOON IN WASHES AND SMALL STREAMS FLOWING INTO SIERRA VISTA. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3144 11039 3139 11015 3161 11016 3161 11040 $$ PYTLAK WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:32 AM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 21, 9:32 AM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 932 AM MST WED JUN 21 2006 .SYNOPSIS...HIGH PRESSURE WILL BRING CONTINUED SEASONABLY HOT DAYS TO SOUTHEAST ARIZONA AS IT SHIFTS FROM SOUTHERN CALIFORNIA INTO SOUTHERN UTAH. MOISTURE FROM OUTFLOWS GENERATED BY THUNDERSTORMS IN MEXICO WILL BRING A FEW MAINLY MOUNTAIN THUNDERSTORMS TO THE AREA THIS AFTERNOON AND AGAIN OVER THE UPCOMING WEEKEND. && .DISCUSSION...MORE VIGOROUS OUTFLOW PUSHED ACROSS THE CWA OVERNIGHT WITH DEWPOINTS BRIEFLY SPIKING IN THE MID 50S OVER THE CENTRAL AND SOUTHERN CWA. FORTUNATELY THE OUTFLOW ARRIVED BEFORE THE 12Z SOUNDING WAS LAUNCHED SO WE HAVE A GOOD IDEA ON HOW DEEP /OR IN THIS CASE...SHALLOW/ IT WAS. WE SHOULD EASILY MIX BACK DOWN INTO THE UPPER 30S/LOWER 40S THIS AFTERNOON WHICH MEANS WE WON/T BE EVEN CLOSE TO THE MAGIC 54F AVERAGE DAILY DEWPOINT. STILL...THE MOISTURE INTRUSION AND WEAK UPPER LEVEL DEFORMATION AREA OVER THE FAR SE CORNER WILL SUPPORT A FEW MORE HIGH BASED TSTMS A LITTLE FARTHER NW COMPARED TO YESTERDAY...WITH JUST ENOUGH CAPE AND HIGH ENOUGH CLOUD BASES TO SUPPORT A FEW MICROBURSTS. UPDATE MID SHIFT MADE TO INCLUDE 10-20 POPS SE OF KTUS IS A WINNER. WE/LL WATCH CLOSELY IN CASE WE NEED TO EXPAND THIS A LITTLE NW AND ISSUE AN HWO. WITH THE 12Z SOUNDING SHOWING SW FLOW IN THE LOWER LEVELS AND WATER VAPOR IMAGERY SHOWING THAT THE DRIER SW FLOW TAKING OVER ALOFT AS WELL...THINK THE TSTM PLACEMENT IS VERY GOOD FOR TODAY...AS IS THE DRIER FORECAST ON THU. THE STRONGER AND DEEPER OUTFLOW LAST NIGHT MAY BE A SIGN OF THINGS TO COME THIS WEEKEND AS THE UPPER HIGH CONSOLIDATES OVER N AZ/S UT. WE HAVE A +6.5MB PRESSURE DIFFERENTIAL UP THE GULF OF CA THIS MORNING THANKS TO TWO SUCCESSIVE NIGHTS OF REMNANT MCS CLOUDS PASSING ACROSS THE SOUTHERN GULF. THE VERY WELCOME 12Z GUYMAS/ EMPALME SOUNDING THIS MORNING SHOWED FLOW UP THE GULF WITH E FLOW FROM 6-30KFT. WHILE THE UP-GULF FLOW IS RATHER WEEK...IT HAS DECENT DEPTH. WILL BE INTERESTED TO SEE 12Z MODELS AND HOW THEY HANDLE THIS NEW BUT POTENTIALLY CRITICAL PIECE OF DATA FROM OUR SOUTH. && .FIRE WEATHER...OUTFLOW FROM STORMS IN MEXICO WILL PROBABLY ONCE AGAIN BRING A FEW MOUNTAIN THUNDERSTORMS NEAR THE BORDER TODAY. ALTHOUGH WE WILL CONTINUE TO EXPERIENCE NORMAL UPSLOPE GUSTINESS FOR THE NEXT FEW AFTERNOONS...WINDS OVERALL WILL TREND LIGHTER AS HIGH PRESSURE OVER THE EASTERN PACIFIC SHIFTS INTO THE SOUTHERN GREAT BASIN. THE FLOW AROUND THIS HIGH WILL EVENTUALLY BEGIN TO TAP DEEPER MOISTURE FROM THE SOUTHERN PLAINS...WHILE INCREASING THUNDERSTORM ACTIVITY IN SONORA AND CHIHUAHUA STARTS TO PUSH DEEPENING OUTFLOWS THIS WAY AND OUR OWN THUNDERSTORM ACTIVITY SLOWLY INCREASES. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. KDUG WILL BE MOST VULNERABLE TO STRONG TSTM-GENERATED WINDS THIS AFTERNOON. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 21, 12:07 PM MST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1207 PM MST WED JUN 21 2006 AZZ019-030-033>035-221915- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1207 PM MST WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEASTERN ARIZONA...GENERALLY SOUTH AND EAST OF THE TUCSON AREA THIS AFTERNOON. THESE STORMS WILL FIRST DEVELOP OVER THE HIGHER MOUNTAINOUS TERRAIN THEN GRADUALLY PUSH NORTHEAST AT 15 MPH OFF THE MOUNTAINS AND INTO THE LOWER VALLEYS THROUGH THE AFTERNOON. THE MAIN THREAT FROM THESE STORMS ARE STRONG GUSTY WINDS APPROACHING 50 MPH WHICH WILL CAUSE BLOWING DUST AND REDUCED VISIBILITIES. RAINFALL WILL GENERALLY BE LESS THAN ONE QUARTER OF AN INCH. AFTER SUNSET THE THUNDERSTORM ACTIVITY WILL RAPIDLY DIMINISH WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE OF THUNDERSTORMS MAINLY NEAR THE MEXICAN BORDER THURSDAY AFTERNOON. AS HIGH PRESSURE ALOFT MOVES INTO SOUTHERN UTAH THIS WEEKEND...EASTERLY FLOW WILL CAUSE AN INCREASE OF MOISTURE CAUSING A SOMEWHAT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LADER
In the hours before
Local storm report, Jun 21, 1:39 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
139 PM MST WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL SIERRA VISTA 31.57N 110.32W
06/21/2006 E0.75 INCH COCHISE AZ TRAINED SPOTTER
3/4 INCH HAIL COVERING THE GROUND
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:16 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 44 min |
| Jun 21, 1:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Jun 21, 3:05 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 115 min |
| Jun 21, 4:54 PM MST | Dust Storm Warning | TWC | 66 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.